MAUDE Adverse Event Report: ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT 18GA X 10CM

ARGON MEDICAL DEVICES BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT 18GA X 10CM
Model Number 360-1080-02
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Physician reported "during a thyroid biopsy, the doctor had selected a needle advance of 1.3 cm.When shooting, the needle has advanced 3.3 cm, so it has crossed the vertebral artery, causing hemorrhage in the patient very difficult to control.The event has been serious and there is talk of the possibility of creating a health alert".
 
Additional Manufacturer Narrative
Sample is indicated as available for return.As of the date of this report, sample has not been returned.A follow-up report will be submitted once the sample has been received and reviewed.
 
Additional Manufacturer Narrative
Sample is indicated as returned.A follow-up report will be submitted once the sample has been evaluated.
 
Event or Problem Description
Physician reports that during a thyroid biopsy, the doctor had selected a needle advance of 1.3 cm.When shooting, the needle has advanced 3.3 cm, so it has crossed the vertebral artery, causing hemorrhage in the patient very difficult to control.The event has been serious and there is talk of the possibility of creating a health alert.Hospital rejected the stocked units of that device and will send them to our company.Hospital needs too, a letter explaining the root cause of the incident and wacrees needs credit note per all units returned back to wacrees of the same reference.(we'll know it very soon).
 
Event or Problem Description
Physician reports that during a thyroid biopsy, the doctor had selected a needle advance of 1.3 cm.When shooting, the needle has advanced 3.3 cm, so it has crossed the vertebral artery, causing hemorrhage in the patient very difficult to control.The event has been serious and there is talk of the possibility of creating a health alert.Hospital rejected the stocked units of that device and will send them to our company.Hospital needs too, a letter explaining the root cause of the incident and wacrees needs credit note per all units returned back to wacrees of the same reference.(we¿ll know it very soon).
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no deviations or non-conformances were found.A used sample and 50 sealed samples were returned to argon from the customer.An inspection was performed on the returned product.The inspection established that the device can fire within the specified stroke length chosen.It is possible that the device was not fully seated in the detent of the device.When the biopsy needle is not completely seated in position to take the desired sample (ie: 13mm, 23mm or 33mm), the throw adjuster can travel to the next sample size.According to the ifu (pmt-x9585746-0221), the instrument is shipped in the 33mm stroke length position.To adjust the stroke length, push in the stroke length adjuster and slide it until the arrow on the stroke length adjuster aligns with the arrow of the desired stroke length on the instrument.It can be visually detected that the stroke length adjuster aligns with the arrow of the desired stroke length on the instrument.If properly aligned, the user will feel the stroke adjuster slide into the detent.There is also an audible sound when the detent is engaged.Hhe 1278 has been conducted to evaluate the impact and it was determined that no field action will be required at this time.Since the manufacture of this lot, argon has strengthened the warnings on the ifu to emphasize the potential danger of this issue.

Brand Name
BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT 18GA X 10CM
Common Device Name
BIOPINCE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key16088972
Report Number0001625425-2023-00917
Device Sequence Number2147568
Product Code KNW
UDI-Device Identifier00886333224005
UDI-Public00886333224005
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K904987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model Number360-1080-02
Device Catalogue Number360-1080-02
Device Lot Number11425482
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer12/14/2022
12/14/2022
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date01/16/2023
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown